Alert archive / Massachusetts / Gale Warnings in 2009
Gale Warning 34, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Oct 24, 2009, 3:52 AM EDT. It took effect at Oct 24, 2009, 6:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2009, 3:52 AM EDT (07:52 UTC)
- In effect from
- Oct 24, 2009, 6:00 PM EDT
- Expired
- Oct 25, 2009, 4:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
370 WHUS71 KBOX 240752 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 352 AM EDT SAT OCT 24 2009 ANZ230>237-250-251-241600- /O.UPG.KBOX.SC.Y.0102.000000T0000Z-091025T0000Z/ /O.NEW.KBOX.GL.W.0034.091024T2200Z-091025T0800Z/ /O.UPG.KBOX.GL.A.0027.091025T0000Z-091025T0900Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 352 AM EDT SAT OCT 24 2009 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. EASTERLY WINDS WILL GUST AROUND 30 KNOTS EARLY ON THIS MORNING...WHICH A LOW PROB OF A FEW GUSTS AROUND 35 KNOTS. THE WINDS WILL THEN GRADUALLY TURN TOWARD THE SOUTH AS THE DAY PROGRESSES. THE STRONGEST SOUTHERLY GUSTS ARE EXPECTED THIS EVENING JUST AHEAD OF A COLD FRONT. A FEW THUNDERSTORMS MAY OCCUR THIS EVENING AS WELL...AND THESE MAY BRING HIGHER GUSTS TO THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ254>256-241600- /O.UPG.KBOX.SC.Y.0101.000000T0000Z-091025T0000Z/ /O.NEW.KBOX.GL.W.0034.091024T2200Z-091025T0800Z/ /O.UPG.KBOX.GL.A.0027.091025T0000Z-091025T0900Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 352 AM EDT SAT OCT 24 2009 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. EASTERLY WINDS WILL GUST AROUND 30 KNOTS EARLY ON THIS MORNING...WHICH A LOW PROB OF A FEW GUSTS AROUND 35 KNOTS. THE WINDS WILL THEN GRADUALLY TURN TOWARD THE SOUTH AS THE DAY PROGRESSES. THE STRONGEST SOUTHERLY GUSTS ARE EXPECTED THIS EVENING JUST AHEAD OF A COLD FRONT. A FEW THUNDERSTORMS MAY OCCUR THIS EVENING AS WELL...AND THESE MAY BRING HIGHER GUSTS TO THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
708 WHUS71 KBOX 241600 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1200 PM EDT SAT OCT 24 2009 ANZ230>237-250-251-254>256-250000- /O.CON.KBOX.GL.W.0034.091024T2200Z-091025T0800Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1200 PM EDT SAT OCT 24 2009 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT SUNDAY. INCREASING SOUTH WINDS ARE EXPECTED DURING THE AFTERNOON AND EVENING. WIND GUSTS WILL REACH 30 KNOTS THIS AFTERNOON AND MAY REACH 35 KNOTS TONIGHT. THE STRONGEST SOUTHERLY GUSTS ARE EXPECTED EARLY TONIGHT JUST AHEAD OF A COLD FRONT. A FEW THUNDERSTORMS MAY OCCUR THIS EVENING AS WELL...AND THESE MAY BRING HIGHER GUSTS TO THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WTB
433 WHUS71 KBOX 242316 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 716 PM EDT SAT OCT 24 2009 ANZ230>237-250-251-254>256-250800- /O.CON.KBOX.GL.W.0034.000000T0000Z-091025T0800Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 716 PM EDT SAT OCT 24 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. GUSTY SOUTH AND SOUTHWEST WINDS MAY REACH 35 KNOTS TONIGHT. THE STRONGEST SOUTHERLY GUSTS ARE UNTIL MIDNIGHT. A FEW THUNDERSTORMS MAY ALSO OCCUR. THE WINDS ARE ASSOCIATED WITH A COLD FRONT APPROACHING FROM NEW YORK. THE FRONT WILL CROSS THE WATERS AFTER MIDNIGHT. WINDS WILL BECOME WEST AND DIMINISH AFTER THE FRONT MOVES THROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
519 WHUS71 KBOX 250814 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 414 AM EDT SUN OCT 25 2009 ANZ230>234-251-251500- /O.EXP.KBOX.GL.W.0034.000000T0000Z-091025T0800Z/ /O.NEW.KBOX.SC.Y.0103.091025T0814Z-091025T1500Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 414 AM EDT SUN OCT 25 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE GALE WARNING IS NO LONGER IN EFFECT. WINDS IN THE NEAR SHORE WATERS OF MASSACHUSETTS ARE SHIFTING TO WEST AND NORTHWEST EARLY TODAY AND WILL BRIEFLY GUST TO 25 OR 30 KNOTS. THIS ADVISORY COVERS THIS COLD FRONTAL ASSOCIATED BRIEF BURST OF WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-250-254>256-251615- /O.EXP.KBOX.GL.W.0034.000000T0000Z-091025T0800Z/ /O.NEW.KBOX.SC.Y.0103.091025T0814Z-091026T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 414 AM EDT SUN OCT 25 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. THE GALE WARNING IS NO LONGER IN EFFECT. WHILE THE GALE FORCE SOUTHERLY WINDS ARE MOVING SEAWARD...THEY HAVE CAUSED 5 TO 10 FOOT SEAS IN THE OPEN WATERS. THESE SEAS WILL ONLY SLOWLY SUBSIDE OVER THE NEXT 24 HOURS. A COLD FRONTAL PASSAGE THIS MORNING WILL BE ASSOCIATED WITH A BRIEF BURST OF 25 KNOT NORTHWEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-250915- /O.EXP.KBOX.GL.W.0034.000000T0000Z-091025T0800Z/ NARRAGANSETT BAY- 414 AM EDT SUN OCT 25 2009 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. THERE IS A SMALL CHANCE FOR AN HOUR OF GUSTY NORTHWEST WINDS NEAR 25 KNOTS AROUND 5 OR 6 AM AS A COLD FRONT SWEEPS THROUGH NARRAGANSETT BAY. $$ DRAG
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Oct 24, 3:34 AM EDT, 18 minutes earlier.
Area forecast discussion, Oct 24, 3:34 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
334 AM EDT SAT OCT 24 2009
.SYNOPSIS...
STRONG LOW PRESSURE WILL TRACK NORTHEAST INTO ONTARIO AND QUEBEC
TODAY AND TONIGHT WHILE A TRAILING COLD FRONT SWEEPS ACROSS SOUTHERN
NEW ENGLAND AFTER MIDNIGHT TONIGHT. DRY AND SEASONABLE WEATHER
WILL RETURN FOR SUNDAY AND MONDAY. THE NEXT SYSTEM WITH THE CHANCE TO
BRING APPRECIABLE RAINFALL TO THE REGION WILL PROBABLY COME MIDWEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WARM AIR ADVECTION INDUCED SHOWERS WILL CONTINUE THIS MORNING IN
ADVANCE OF A WARM FRONT. TEMPERATURES ARE QUITE COLD THIS
MORNING...WITH A WINTER-LIKE AGEOSTROPHIC DRAINAGE OCCURRING. TEMPS
ARE LOCKED IN THE 40S MOST EVERYWHERE...EXCEPT FOR EVEN SOME 30S IN
THE FAR INTERIOR. GENERALLY LIKED THE NAM/RGEM DEPICTION OF SFC TEMPS
FOR TODAY...AS THE WARM FRONT STRUGGLES NORTHWARD THIS MORNING.
THEREFORE...IT/LL BE HARD TO WARM UP ACROSS THE INTERIOR THIS
MORNING...BUT EVEN THEY WILL POP OUT INTO THE WARM SECTOR BY EARLY-
MID AFTERNOON. EVERYONE SHOULD AT LEAST BE IN THE UPPER 50S BY MID
AFTERNOON...WITH 60S LIKELY PREVALENT.
AS FAR AS POPS GO...WE THINK THAT THE HIGHEST POPS FOR THE TODAY
PERIOD WILL BE THIS MORNING...ESPECIALLY ACROSS THE EASTERN 2/3RDS OF
THE THE CWA. WILL KEEP CAT POPS GOING IN THE WEST WHERE THEY/LL BE
CLOSER TO THE SYNOPTIC SCALE FORCING. HOWEVER...IN THE EAST...WHILE
WE/LL PROBABLY SEE BANDS OF SHOWERS FROM TIME TO TIME...IT MAY BE DRY
FOR EXTENDED PERIODS. HEAVY DOWNPOURS WILL BE POSSIBLE AS PWATS SOAR
TO OVER 1.50 INCHES BY LATE AFTERNOON. THUNDER WILL BE POSSIBLE IN
THE WEST AND SOUTH BY LATE IN THE NEAR TERM PERIOD.
AS FAR AS WINDS GO...DO NOT HAVE ENOUGH CONFIDENCE IN HIGHER WINDS
MIXING DOWN TO THE SFC DURING THE DAYLIGHT HOURS TODAY...THEREFORE NO
WIND ADVISORY WITH THIS PACKAGE. HOWEVER...THIS WILL HAVE TO BE
WATCHED...ESPECIALLY BY LATE AFTERNOON. WE THINK THE BEST CHANCE FOR
WIND ADVISORY CRITERIA BEING REACHED WOULD BE ACROSS EASTERN CT/RHODE
ISLAND/EASTERN MASS IN AREAS AWAY FROM THE INFLUENCE OF THE OCEAN
WHERE SFC TEMPS SHOULD HEAT UP INTO THE MID 60S. THE THREAT FOR MORE
WIDESPREAD 40 KT WIND GUSTS IS PROBABLY IN THE TONIGHT PERIOD JUST
AHEAD OF THE COLD FRONT...THEREFORE...WE WILL GIVE THE DAYSHIFT
ANOTHER SHOT TO LOOK AT THE LATEST DATA AND SEE IF WE/LL NEED WIND
HEADLINES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE HEAVIEST DOWNPOURS WITH THIS SYSTEM SHOULD OCCUR TONIGHT...MAINLY
FROM 00Z UNTIL ABOUT 08Z OR SO...JUST AHEAD OF THE ADVANCING COLD
FRONT. DYNAMICS WILL BE QUITE GOOD AND PWATS WILL BE IN EXCESS OF 1.5
INCHES. WE THINK STORM TOTAL PRECIP SHOULD AVERAGE BETWEEN 1 AND 2
INCHES WITH LOCALLY HIGHER AMOUNTS.
WE EXPECT CONVECTION IN THE 00Z TO 08Z TIMEFRAME...BUT NOT
NECESSARILY THUNDER. HOWEVER...WITH DYNAMICS INVOLVED ALONG WITH WEAK
INSTABILITY WE CANNOT RULE OUT THUNDER...ESPECIALLY ALONG AND JUST
AHEAD OF THE COLD FRONT. THERE COULD BE ONE OR TWO LINES OF
CONVECTION...POSSIBLY A FINE LINE WITH THE FRONT THAT COULD HAVE
EMBEDDED THUNDER. IN THAT CASE A FEW HIGHER WIND GUSTS COULD BE MIXED
DOWN AND CAUSE ISOLD DAMAGE. IF LIGHTNING DATA LOOKS IMPRESSIVE
BETWEEN 00Z AND 06Z...THEN RISK OF DAMAGING WINDS INCREASES AS
SUGGESTED BY OPERATIONAL EXPERIENCE DEALING WITH THESE COOL-SEASON
SOUTHERLY LLJ CASES. OTHER THAN CONVECTIVE WIND GUSTS...SOME LLJ
WINDS MAY MIX DOWN THIS EVENING OUTSIDE OF CONVECTION...BUT AS
MENTIONED IN THE NEAR-TERM SECTION...CONFIDENCE IS A BIT TOO LOW ON
THAT TOO ISSUE AND ADVISORY AT THIS TIME.
POPS DECREASE RAPIDLY FROM WEST TO EAST BETWEEN MIDNIGHT AND 4 AM AS
FRONT SWEEPS OFFSHORE. OVERALL...A RAINY AND WINDY EVENING WILL BE
HAD. THIS COULD MAKE TRAVEL DIFFICULT AT TIMES AS FAR AS VSBY GOES.
POOR DRAINAGE FLOODING WILL BE A LIKELIHOOD...ESPECIALLY WITH LEAVES
CLOGGING MANY STORM DRAINS.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
MAINLY TRANQUIL FALL WEATHER THIS PERIOD WITH NEAR SEASONABLE
TEMPERATURES. MUCH IMPROVED WEATHER RETURNS SUNDAY MORNING AS MID
LEVEL TROF AND SURFACE FRONT MOVE EAST OF NEW ENGLAND. AIRMASS
BEHIND THE FRONT IS NOT VERY COLD AND IN FACT MOSTLY SUNNY
CONDITIONS ALONG WITH GOOD BOUNDARY MIXING WITH WEST-NORTHWEST WINDS
WILL PROVIDE HIGHS IN THE 60S SUN AFTN. WE INCREASED GFS MOS TEMPS A
FEW DEGS GIVEN THE ABOVE CONDITIONS.
FOR NEXT WEEK THE MAIN FORECAST CONCERN REVOLVE AROUND THE TUE/WED
TIME FRAME REGARDING HOW FAR NORTH A SOUTHERN STREAM TROF TRACKS AND
ITS ASSOCIATED SURFACE LOW. ALL OF THE GUIDANCE INCLUDING THE 12Z
GEFS/GGEM/UKMET AND GFS TRACK THIS SYSTEM SOUTH OF THE REGION WITH
SURFACE LOW PASSING SOUTH OF THE BENCHMARK. THIS SEEMS REASONABLE
GIVEN BOTH STREAMS APPEAR UNPHASED. ALTHOUGH THE AMPLITUDE OF THE
SUBTROPICAL RIDGE MAY NUDGE THIS SYSTEM FARTHER NORTH. IN
ADDITION...THE 12Z ECMWF IS MORE AMPLIFIED WITH THE TROF BUT APPEARS
TO BE ON ITS OWN WITH THIS IDEA. THE 12Z GMOS OFFERED CHANCE POPS
THIS PERIOD AND GIVEN THE UNCERTAINTY THIS SEEMS REASONABLE.
THEREFORE WE WILL MAINTAIN CONTINUITY FROM PREVIOUS FORECAST AND
CONTINUE WITH A CHANCE OF SHOWERS LATE MONDAY NIGHT INTO EARLY WED
AM.
THEREAFTER MODELS ARE IN GOOD AGREEMENT WITH AN ANOMALOUS TROF
/-4 STD/ EVOLVING OVER THE SOUTHERN ROCKIES WHICH YIELDS A
DOWNSTREAM HIGH AMPLITUDE RIDGE OVER THE EASTERN SEABOARD. THIS WILL
PROVIDE DRY AND SEASONABLE WEATHER HERE THU AND FRI. THE 12Z GFS
WAS DISCARDED HERE AS A FAST OUTLIER WITH ITS TROF EJECTING INTO THE
NORTHEAST FRI. THIS PROGRESSIVE SOLUTION DOESN/T FIT THE LARGE SCALE
FLOW.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
TODAY/TONIGHT...MVFR/IFR CONDITIONS EXPECTED IN SHOWERS AND LOW
CLOUDS THROUGHOUT THE DAY. WIND GUSTS OF 20 TO 30 KNOTS LIKELY OVER
THE ENTIRE REGION...WITH GUSTS NEARING 40 KNOTS POSSIBLE FOR THE I 95
CORRIDOR THIS EVENING EVENING. THE CAPE AND ISLANDS GUSTS ARE LESS
CERTAIN DUE TO NEARBY SEDATING EFFECT OF 50 TO 55F SST. LOW LEVEL
WIND SHEAR COULD BE A CONCERN FOR A TIME THIS AFTERNOON AND EVENING.
ISOLD THUNDER PROBABLE. COLD FRONT CLEARS THE AREA BETWEEN 05Z AND
09Z TONIGHT AND THIS WILL AID IN QUICK IMPROVEMENT.
OUTLOOK /SUNDAY THROUGH WEDNESDAY/...
SUNDAY AND MONDAY...GENERALLY VFR.
TUESDAY AND WED...
LOTS OF UNCERTAINTY REGARDING POSSIBLE COASTAL/OCEAN LOW. IF LOW
TRACKS CLOSE TO THE COAST IFR CONDITIONS EXPECTED AND GUSTY NE WINDS.
HOWEVER IF LOW TRACKS FARTHER OFFSHORE VFR CONDITIONS ARE LIKELY.
GIVEN THIS TIME RANGE AND FORECAST UNCERTAINTY WILL LEAN TOWARD MVFR
CONDITIONS THIS PERIOD.
&&
.MARINE...
SMALL CRAFT CONDITIONS ARE EXPECTED ON THE WATERS TODAY WITH LOW PROB
OF BRIEF GALES THIS MORNING IN THE EASTERLY FLOW AND AGAIN LATE THIS
AFTERNOON IN THE STRENGTHENING SOUTHERLIES. GALE WARNING IS IN
EFFECT FOR THIS EVENING INTO THE OVERNIGHT HOURS AS THIS IS WHEN THE
BEST CHANCE OF GALES OCCURS AS LOW LEVEL JET TRIES TO MIX TO THE SFC
AT TIMES. CONVECTION IS A POSSIBILITY THIS EVENING THOUGH ABOUT 4-5AM.
THIS COULD AID IN STRONGER WIND GUSTS MIXING DOWN AS WELL.
OUTLOOK /SUNDAY THROUGH WEDNESDAY/...
SUNDAY...
WEST-NORTHWEST 15-20 KT LIKELY EARLY THEN DIMINISHING.
MONDAY...
TRANQUIL WITH HIGH PRES OVER THE WATERS.
TUESDAY/WEDNESDAY...
WILL DEPEND ON EVOLUTION OF POSSIBLE COASTAL OR OCEAN LOW. LEANING
TOWARD A WEAK OFFSHORE/OCEAN LOW. HOWEVER THERE IS A LOW PROB OF A
GALE CENTER TRACKING NEAR THE 40N/70W BENCHMARK. STAY TUNED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 4 AM EDT SUNDAY FOR
ANZ230>237-250-251-254>256.
&&
SYNOPSIS...KJC/EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...KJC
AVIATION...KJC/EKSTER
MARINE...KJC/EKSTERHazardous weather outlook, Oct 23, 4:26 PM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 426 PM EDT FRI OCT 23 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 426 PM EDT FRI OCT 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAVY RAIN IS LIKELY TO CAUSE URBAN POOR DRAINAGE STREET FLOODING SATURDAY INTO SATURDAY EVENING...ESPECIALLY ACROSS THE INTERIOR WHERE 1 TO 3 INCHES OF RAIN IS FORECAST. LEAF CLOGGED STORM DRAINS WILL GREATLY CONTRIBUTE TO THE STANDING WATER PROBLEM. WIND ADVISORY SOUTHERLY GUST CONDITIONS OF 45 TO 50 MPH ARE POSSIBLE FOR NORTHEAST CONNECTICUT...RHODE ISLAND AND EASTERN MASSACHUSETTS SATURDAY EVENING. ISOLATED THUNDERSTORMS SATURDAY EVENING MAY ADD TO THE RISK OF DAMAGING WIND...THE BEST CHANCE OVER SOUTHEAST NEW ENGLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-241200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 426 PM EDT FRI OCT 23 2009 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. THERE IS A CHANCE OF SOUTHERLY GALE FORCE WIND GUSTS OF 35 TO 40 KNOTS SATURDAY NIGHT...HIGHEST PROBABILITY FOR THE NEAR SHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Gale Warnings in Massachusetts, 2009Every gale warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.